Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Dry and itchy skin on mons pubis, no sores. Thoughts?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I am 54 y/o, perimenopausal, lmp 10/11. The skin on my mons pubis has been dry and itching. No sores. It covers about 1inch x 1/4-1/2 inch on either side where the top of the majora labia begins. I have tried lotions, vaseline, hydrocortisone 1%. Nothing takes it away completely. Thoughts?
Posted Tue, 11 Sep 2012 in Skin Hair and Nails
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

the possible causes for your symptoms are,
-in perimenopausal age group there will be decreased production of estrogen which leads to thinning of external genital structures, dryness and itching etc,

-contact with soaps, hygiene products etc can cause itching.

as you are having around 8 to 9 months of amenorrhea, there is more possibility for estrogen deficiency,
so better consult gynecologist once to get physical examination to find out the cause then with her advice you can go for estrogen cream for local application which will possibly cure the symptoms.
also use mild feminine lotions only with plenty of water to clean genital area.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor